Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 9, NWS Boise, ID

March 30, 2009Gooding County, Jerome County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 30, 2009, 3:17 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon. It took effect at Mar 31, 2009, 12:00 PM MDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 3:17 PM MDT (21:17 UTC)
In effect from
Mar 31, 2009, 12:00 PM MDT
Expired
Apr 1, 2009, 9:00 AM MDT
In force
21 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 72 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 302117
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
317 PM MDT MON MAR 30 2009

IDZ016-310700-
/O.NEW.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/
WESTERN MAGIC VALLEY-
317 PM MDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM MDT
WEDNESDAY FOR THE MAGIC VALLEY. 

A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY
TUESDAY. SOUTHWEST WINDS OF 25 TO 40 MPH IN THE LATE MORNING WILL
SHIFT TO WEST NORTHWEST FOR THE AFTERNOON. LOCAL GUSTS TO 50 MPH
ARE POSSIBLE MAINLY IN THE AFTERNOON. DRIVERS OF HIGH PROFILE
VEHICLES ON NORTH...SOUTH ORIENTED ROADS...AND ESPECIALLY
BRIDGES...SHOULD BE PREPARED FOR SEVERAL HOURS OF HAZARDOUS WEST
WINDS TUESDAY AFTERNOON AND NIGHT THROUGH THE MAGIC VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
000 
WWUS75 KBOI 310454
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1054 PM MDT MON MAR 30 2009

IDZ016-311200-
/O.CON.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/
WESTERN MAGIC VALLEY-
1054 PM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MAGIC VALLEY FROM
NOON TUESDAY TO 4 AM MDT WEDNESDAY.

A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY
TUESDAY AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH WILL DEVELOP TUESDAY AFTERNOON. DRIVERS OF HIGH
PROFILE VEHICLES ON NORTH/SOUTH ORIENTED ROADS...AND ESPECIALLY
BRIDGES...SHOULD BE PREPARED FOR SEVERAL HOURS OF STRONG WEST
WINDS TUESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 310954
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
354 AM MDT TUE MAR 31 2009

ORZ061-063-312200-
/O.EXA.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/
HARNEY COUNTY-MALHEUR COUNTY-
354 AM MDT TUE MAR 31 2009 /254 AM PDT TUE MAR 31 2009/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
4 AM MDT /3 AM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
4 AM MDT /3 AM PDT/ WEDNESDAY. 

A COLD FRONT WILL BRING WINDY CONDITIONS TO SOUTHEAST OREGON THIS
AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH ARE EXPECTED BEHIND THE FRONT...AND SHOULD CONTINUE WELL INTO
THE EVENING HOURS. WINDS SHOULD SLOWLY DECREASE AFTER MIDNIGHT AS
THE FRONT MOVES EASTWARD INTO IDAHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

IDZ016-312200-
/O.CON.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/
WESTERN MAGIC VALLEY-
354 AM MDT TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY. 

A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY
LATE THIS AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING. WINDS
SHOULD SLOWLY START TO DIMINISH IN THE EARLY MORNING HOURS ON
WEDNESDAY AS THE COLD FRONT CONTINUES TO MOVE EASTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 312056
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
256 PM MDT TUE MAR 31 2009

IDZ016-ORZ061-063-010615-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/
WESTERN MAGIC VALLEY-HARNEY COUNTY-MALHEUR COUNTY-
256 PM MDT TUE MAR 31 2009 /156 PM PDT TUE MAR 31 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/
WEDNESDAY FOR THE WESTERN MAGIC VALLEY IN IDAHO AND HARNEY AND
MALHEUR COUNTIES OF SOUTHEAST OREGON.

A COLD FRONT WITH WINDS GUSTING AS HIGH AS 50 MPH WILL BRING VERY
WINDY CONDITIONS TO HARNEY AND MALHEUR COUNTIES AS WELL AS THE
WESTERN MAGIC VALLEY LATE THIS AFTERNOON AND EVENING. WEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEHIND THE COLD
FRONT THIS EVENING. WINDS SHOULD SLOWLY START TO DIMINISH IN THE
EARLY MORNING HOURS ON WEDNESDAY AS THE COLD FRONT CONTINUES TO
MOVE EASTWARD. AREAS OF BLOWING SNOW ARE POSSIBLE LATE TONIGHT IN
THE MAGIC VALLEY AS COLDER BUT MOIST AIR MOVES ACROSS SOUTH
CENTRAL IDAHO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 010404
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1004 PM MDT TUE MAR 31 2009

IDZ016-ORZ061-063-011000-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/
WESTERN MAGIC VALLEY-HARNEY COUNTY-MALHEUR COUNTY-
1004 PM MDT TUE MAR 31 2009 /904 PM PDT TUE MAR 31 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/
WEDNESDAY...

A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY IN IDAHO AND HARNEY
AND MALHEUR COUNTIES IN OREGON REMAINS IN EFFECT UNTIL 4 AM MDT
/3 AM PDT/ WEDNESDAY.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED TO CONTINUE TUESDAY NIGHT...THEN GRADUALLY DIMINISH BY
EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 010944
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
344 AM MDT WED APR 1 2009

ORZ061-063-011045-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/
HARNEY COUNTY-MALHEUR COUNTY-
344 AM MDT WED APR 1 2009 /244 AM PDT WED APR 1 2009/

...WIND ADVISORY WILL EXPIRE AT 4 AM MDT /3 AM PDT/ EARLY THIS
MORNING...

THE WIND ADVISORY FOR MALHEUR AND HARNEY COUNTIES WILL EXPIRE AT
4 AM MDT /3 AM PDT/ THIS MORNING. SUSTAINED WIND SPEEDS HAVE
DROPPED INTO THE 15 TO 20 MPH RANGE...WITH GUSTS TO ABOUT 25 MPH.
WIND SPEEDS SHOULD CONTINUE TO SLOWLY DIMINISH THROUGH THE DAY.

$$

IDZ016-011500-
/O.EXT.KBOI.WI.Y.0009.000000T0000Z-090401T1500Z/
WESTERN MAGIC VALLEY-
344 AM MDT WED APR 1 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY HAS BEEN EXTENDED
UNTIL UNTIL 9 AM MDT THIS MORNING.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED TO CONTINUE THROUGH MID MORNING...ESPECIALLY IN THE
SOUTHERN PART OF THE WESTERN MAGIC VALLEY NEAR TWIN FALLS. WIND
SPEEDS SHOULD DIMINISH SLOWLY THROUGH THE DAY...ALTHOUGH BREEZY
WINDS OF 15 TO 25 MPH WILL LIKELY CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 011440
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
840 AM MDT WED APR 1 2009

IDZ016-011545-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-090401T1500Z/
WESTERN MAGIC VALLEY-
840 AM MDT WED APR 1 2009

...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING IN THE
WESTERN MAGIC VALLEY.

LOOK FOR POST COLD FRONTAL GUSTY WINDS OF 20 TO 30 MPH THROUGH
EARLY AFTERNOON IN THE WESTERN MAGIC VALLEY. WINDS ARE EXPECTED TO
SLOWLY SUBSIDE LATE THIS AFTERNOON TO 15 TO 25 MPH BEFORE
BECOMING SOUTHEAST AROUND 10 MPH AFTER MIDNIGHT. VERY WINDY
CONDITIONS ARE EXPECTED TO REDEVELOP THURSDAY AFTERNOON WITH
ANOTHER ACTIVE SPRINGTIME COLD FRONT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:04 PM MDT, 13 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
304 PM MDT MON MAR 30 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...MILDER CONDITIONS TODAY
AND TONIGHT WILL GIVE WAY TO INCREASING CLOUDS FROM THE NORTH
TONIGHT AS THE NEXT FAST MOVING FRONTAL SYSTEM CROSSES SOUTHEAST
OREGON AND SW IDAHO TUESDAY AFTERNOON AND EARLY EVENING. STRONG
PRESSURE FALLS AHEAD OF THE FRONT LOOK TO BRING GUSTY SW TO WEST
SURFACE WINDS THEN CAA AND TERRAIN FUNNELING LOOK TO KEEP
WINDS/GUSTS NEAR ADVISORY CRITERIA OVERNIGHT IN THE MAGIC VALLEY
SO A WIND ADVISORY IS UP. WEST H7 WINDS OF 40-50 KTS AND UNSTABLE
CONDITIONS LOOK TO AID OROGRAPHIC ENHANCEMENT WITH AND BEHIND THE
FRONT TUESDAY THROUGH THE EVENING IN THE WEST CENTRAL AND BOISE
MOUNTAINS SO A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW IS
POSTED. BREEZY TO WINDY AND COOLER TUESDAY NIGHT AND WEDNESDAY
WITH NEAR TO BELOW NORMAL TEMPERATURES.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ANOTHER SHORT WAVE WILL
MOVE FROM THE NORTHWEST ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY.
THIS SYSTEM WILL AGAIN BE ON THE COOL SIDE FOR LOW SNOW LEVELS.
ANOTHER SHORT WAVE WILL FOLLOW CLOSE BEHIND ON FRIDAY KEEPING THREAT
OF PRECIP INTO THE DAY FRIDAY. A SHARP RIDGE SHOULD DEVELOP BEHIND
THIS SYSTEM ALONG THE PACIFIC ON SATURDAY MAKING FOR A DRY WEEKEND.
NEXT WEEK THE STORM TRACK MAY SHIFT TO THE SOUTH WITH MOST OF THE
ACTIVE WEATHER HEADING INLAND SOUTH OF IDAHO.

&&

.AVIATION...VFR OVER THE AREA. CLOUDS INCREASING AFTER MIDNIGHT
TONIGHT FROM NORTHWEST WITH MOUNTAIN OBSCURATIONS MOST AREAS ON
TUESDAY. WIDESPREAD MVFR/IFR CLOUDS AND PRECIPITATION TUESDAY WITH
VFR IN THE VALLEYS SOUTHERN HALF AREA.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY FOR IDZ016.
     WINTER WEATHER ADVISORY FROM NOON TO 10 PM MDT TUESDAY FOR
     IDZ011-IDZ013.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....PF/JT
AVIATION.....PF
Hazardous weather outlook, Mar 30, 5:50 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT MON MAR 30 2009

IDZ011>016-028>030-ORZ061>064-311200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
550 AM MDT MON MAR 30 2009 /450 AM PDT MON MAR 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:26 PM MDTWinter Weather AdvisoryBOIAdams, Boise, Camas, Elmore, Gem, Valley and 1 more31 hr

Nearby

Wind Advisories in Idaho, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.